Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Nonexistence of invariant measures


Author: David Promislow
Journal: Proc. Amer. Math. Soc. 88 (1983), 89-92
MSC: Primary 43A07; Secondary 28C10
MathSciNet review: 691283
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a group acting on a set $ X$. Suppose that for some positive integer $ r$, $ G$ contains a free group $ F$ of rank $ > r$ and the intersection of any stabilizer with $ F$ has rank $ \leqslant r$. A graph theoretic approach is used to show that there is no invariant measure on $ X$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A07, 28C10

Retrieve articles in all journals with MSC: 43A07, 28C10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1983-0691283-1
PII: S 0002-9939(1983)0691283-1
Article copyright: © Copyright 1983 American Mathematical Society